Alert archive / Indiana / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this winter storm warning at Jan 31, 2011, 4:04 PM EST for 4 counties in Indiana. It took effect at Jan 31, 2011, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 4:04 PM EST (21:04 UTC)
- In effect from
- Jan 31, 2011, 7:00 PM EST
- Expired
- Feb 1, 2011, 4:46 AM EST
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
Counties Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS43 KLMK 312104 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 404 PM EST MON JAN 31 2011 ...A STRONG WINTER STORM IS EXPECTED TO BRING FREEZING RAIN TO PORTIONS OF SOUTH-CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY TONIGHT THROUGH TUESDAY... .A VERY STRONG WINTER STORM TAKING SHAPE OVER THE CENTRAL UNITED STATES TODAY WILL BRING AMPLE ICE AND SNOW TO THE MIDWEST. FORTUNATELY...THE SYSTEM WILL LIKELY TAKE THE MAJORITY OF ITS WINTRY MIX TO THE WEST AND NORTH OF OUR AREA. HOWEVER...THE SOUTHERN EDGE OF THE WINTRY PRECIPITATION WILL LIKELY IMPACT SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY BRINGING FREEZING RAIN TO THE AREA TONIGHT AND TUESDAY. ICE ACCUMULATIONS BETWEEN TWO TENTHS AND FOUR TENTHS OF AN INCH WILL BE LIKELY IN ORANGE...WASHINGTON...SCOTT...AND JEFFERSON COUNTIES IN INDIANA. OTHER PORTIONS OF SOUTH CENTRAL INDIANA AS WELL AS TRIMBLE...OLDHAM...HENRY...AND HARRISON COUNTIES IN KENTUCKY MAY RECEIVE ICE ACCUMULATION LESS THAN A QUARTER INCH. INZ076>079-010500- /O.UPG.KLMK.WS.A.0003.110201T0300Z-110201T1600Z/ /O.NEW.KLMK.WS.W.0003.110201T0000Z-110202T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON 404 PM EST MON JAN 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: FREEZING RAIN WILL BE LIKELY TONIGHT THROUGH EARLY AFTERNOON TUESDAY AS SURFACE TEMPERATURES DROP TO JUST BELOW FREEZING. FREEZING RAIN WILL TRANSITION TO PLAIN RAIN LATE TUESDAY AFTERNOON. * MAIN IMPACT: TWO TENTHS TO FOUR TENTHS OF AN INCH OF ICE ACCUMULATION IS EXPECTED. ICE ACCUMULATIONS WILL CREATE HAZARDOUS DRIVING CONDITIONS MAINLY TONIGHT AND TUESDAY. CONDITIONS WILL GREATLY IMPROVE LATE TUESDAY AFTERNOON. * OTHER IMPACT: THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM. ANY CHANGE IN THE TRACK WILL GREATLY IMPACT ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR FREEZING RAIN MEANS THAT A WINTER STORM SYSTEM WILL IMPACT THE AREA WITH SIGNIFICANT AMOUNTS OF ICE ACCUMULATION. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$ INZ083-010500- /O.UPG.KLMK.WS.A.0003.110201T0300Z-110201T1600Z/ /O.NEW.KLMK.WW.Y.0007.110201T0000Z-110202T0000Z/ DUBOIS IN- INCLUDING THE CITY OF...JASPER 304 PM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: FREEZING RAIN WITH RAIN MIXING IN AT TIMES WILL BE LIKELY TONIGHT THROUGH EARLY AFTERNOON TUESDAY AS SURFACE TEMPERATURES HOVER RIGHT AROUND FREEZING. FREEZING RAIN WILL TRANSITION TO PLAIN RAIN LATE TUESDAY MORNING OR EARLY AFTERNOON. * MAIN IMPACT: ICE ACCUMULATION LESS THAN A QUARTER OF AN INCH IS POSSIBLE. ICE ACCUMULATIONS MAY CREATE HAZARDOUS DRIVING CONDITIONS MAINLY TONIGHT AND EARLY TUESDAY. CONDITIONS WILL GREATLY IMPROVE TUESDAY AFTERNOON. * OTHER IMPACT: THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM. ANY CHANGE IN THE TRACK WILL GREATLY IMPACT ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR FREEZING RAIN MEANS PERIODS OF FREEZING RAIN ARE IMMINENT OR OCCURRING. ICE ACCUMULATIONS MAY CAUSE DRIVING TO BECOME EXTREMELY DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING. && $$ INZ084-090>092-KYZ031>033-037-010500- /O.NEW.KLMK.WW.Y.0007.110201T0000Z-110202T0000Z/ CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY- HENRY KY-HARRISON KY- INCLUDING THE CITIES OF...MARENGO...CORYDON...NEW ALBANY... LA GRANGE...BEDFORD...NEW CASTLE...CYNTHIANA 404 PM EST MON JAN 31 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. * TIMING: FREEZING RAIN WITH RAIN MIXING IN AT TIMES WILL BE LIKELY TONIGHT THROUGH EARLY AFTERNOON TUESDAY AS SURFACE TEMPERATURES HOVER RIGHT AROUND FREEZING. FREEZING RAIN WILL TRANSITION TO PLAIN RAIN LATE TUESDAY MORNING OR EARLY AFTERNOON. * MAIN IMPACT: ICE ACCUMULATION LESS THAN A QUARTER OF AN INCH IS POSSIBLE. ICE ACCUMULATIONS MAY CREATE HAZARDOUS DRIVING CONDITIONS MAINLY TONIGHT AND EARLY TUESDAY. CONDITIONS WILL GREATLY IMPROVE TUESDAY AFTERNOON. * OTHER IMPACT: THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM. ANY CHANGE IN THE TRACK WILL GREATLY IMPACT ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR FREEZING RAIN MEANS PERIODS OF FREEZING RAIN ARE IMMINENT OR OCCURRING. ICE ACCUMULATIONS MAY CAUSE DRIVING TO BECOME EXTREMELY DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING. && $$ AML
2 follow-up statements
463 WWUS43 KLMK 010228 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 928 PM EST MON JAN 31 2011 ...A STRONG WINTER STORM IS EXPECTED TO BRING FREEZING RAIN TO PORTIONS OF SOUTH-CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY LATE TONIGHT THROUGH TUESDAY... .A VERY STRONG WINTER STORM TAKING SHAPE OVER THE CENTRAL UNITED STATES THIS EVENING WILL BRING AMPLE ICE AND SNOW TO THE MIDWEST. FORTUNATELY...THE SYSTEM WILL LIKELY TAKE THE MAJORITY OF ITS WINTRY MIX TO THE WEST AND NORTH OF OUR AREA. HOWEVER...THE SOUTHERN EDGE OF THE WINTRY PRECIPITATION WILL LIKELY IMPACT SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY BRINGING FREEZING RAIN TO THE AREA LATE TONIGHT AND TUESDAY. ICE ACCUMULATIONS BETWEEN TWO TENTHS AND FOUR TENTHS OF AN INCH WILL BE LIKELY IN ORANGE...WASHINGTON...SCOTT...AND JEFFERSON COUNTIES IN INDIANA. OTHER PORTIONS OF SOUTH CENTRAL INDIANA AS WELL AS TRIMBLE...OLDHAM...HENRY...AND HARRISON COUNTIES IN KENTUCKY MAY RECEIVE ICE ACCUMULATION LESS THAN A QUARTER INCH. INZ076>079-011030- /O.CON.KLMK.WS.W.0003.000000T0000Z-110202T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON 928 PM EST MON JAN 31 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * TIMING: FREEZING RAIN WILL BE LIKELY LATE TONIGHT THROUGH EARLY AFTERNOON TUESDAY AS SURFACE TEMPERATURES DROP TO JUST BELOW FREEZING. FREEZING RAIN WILL TRANSITION TO PLAIN RAIN LATE TUESDAY AFTERNOON. * MAIN IMPACT: TWO TENTHS TO FOUR TENTHS OF AN INCH OF ICE ACCUMULATION IS EXPECTED. ICE ACCUMULATIONS WILL CREATE HAZARDOUS DRIVING CONDITIONS MAINLY TONIGHT AND TUESDAY. CONDITIONS WILL GREATLY IMPROVE LATE TUESDAY AFTERNOON. * OTHER IMPACT: THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM. ANY CHANGE IN THE TRACK WILL GREATLY IMPACT ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR FREEZING RAIN MEANS THAT A WINTER STORM SYSTEM WILL IMPACT THE AREA WITH SIGNIFICANT AMOUNTS OF ICE ACCUMULATION. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$ INZ083-084-090>092-KYZ031>033-037-011030- /O.CON.KLMK.WW.Y.0007.000000T0000Z-110202T0000Z/ DUBOIS IN-CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-HARRISON KY- INCLUDING THE CITIES OF...JASPER...MARENGO...CORYDON... NEW ALBANY...LA GRANGE...BEDFORD...NEW CASTLE...CYNTHIANA 928 PM EST MON JAN 31 2011 /828 PM CST MON JAN 31 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ TUESDAY. * TIMING: FREEZING RAIN WITH RAIN MIXING IN AT TIMES WILL BE LIKELY LATE TONIGHT THROUGH EARLY AFTERNOON TUESDAY AS SURFACE TEMPERATURES HOVER RIGHT AROUND FREEZING. FREEZING RAIN WILL TRANSITION TO PLAIN RAIN LATE TUESDAY MORNING OR EARLY AFTERNOON. * MAIN IMPACT: ICE ACCUMULATION LESS THAN A QUARTER OF AN INCH IS POSSIBLE. ICE ACCUMULATIONS MAY CREATE HAZARDOUS DRIVING CONDITIONS MAINLY TONIGHT AND EARLY TUESDAY. CONDITIONS WILL GREATLY IMPROVE TUESDAY AFTERNOON. * OTHER IMPACT: THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS STORM SYSTEM. ANY CHANGE IN THE TRACK WILL GREATLY IMPACT ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR FREEZING RAIN MEANS PERIODS OF FREEZING RAIN ARE IMMINENT OR OCCURRING. ICE ACCUMULATIONS MAY CAUSE DRIVING TO BECOME EXTREMELY DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING. && $$ AML/EER
862 WWUS43 KLMK 010946 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 446 AM EST TUE FEB 1 2011 ...A STRONG WINTER STORM IS EXPECTED TO BRING MAINLY RAIN TO PORTIONS OF SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY TODAY WITH A CHANGE OVER TO LIGHT SNOW LATE TONIGHT. .A STRONG WINTER STORM TAKING SHAPE OVER THE CENTRAL UNITED STATES WILL BRING AMPLE ICE AND SNOW TO THE MIDWEST. FORTUNATELY...THE SYSTEM WILL TAKE THE MAJORITY OF ITS WINTRY MIX TO THE WEST AND NORTH OF OUR AREA. INZ076>079-011100- /O.CAN.KLMK.WS.W.0003.000000T0000Z-110202T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON 446 AM EST TUE FEB 1 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WINTER STORM WARNING. RAIN MAY BRIEFLY MIX WITH FREEZING RAIN EARLY THIS MORNING WITH AIR TEMPERATURES AT OR JUST ABOVE THE FREEZING MARK. IN ADDITION...ROAD PAVEMENT TEMPERATURES WARMER THAN AIR TEMPERATURES WILL ALLOW LITTLE OR NO ICE FORMATION... SUBSEQUENTLY RESULTING IN LITTLE OR NO IMPACT ON TRAVEL. $$ INZ083-084-090>092-KYZ031>033-037-011100- /O.CAN.KLMK.WW.Y.0007.000000T0000Z-110202T0000Z/ DUBOIS IN-CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-HARRISON KY- INCLUDING THE CITIES OF...JASPER...MARENGO...CORYDON... NEW ALBANY...LA GRANGE...BEDFORD...NEW CASTLE...CYNTHIANA 446 AM EST TUE FEB 1 2011 /346 AM CST TUE FEB 1 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WINTER WEATHER ADVISORY. JUST PLAIN RAIN IS EXPECTED TODAY ACROSS THIS AREA. $$ KIRKPATRICK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:37 PM EST, 27 minutes earlier.
Area forecast discussion, Jan 31, 3:37 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EST MON JAN 31 2011
.SHORT TERM (TONIGHT AND TUESDAY)...
...WINTER STORM WARNING FOR PORTIONS OF SOUTH CENTRAL INDIANA...
MAJOR WINTER STORM SCHEDULED TO IMPACT AREAS TO OUR WEST AND NORTH
IS TAKING SHAPE OVER THE MIDWEST ALREADY SPREADING SLEET AND
FREEZING RAIN OVER PORTIONS OF IL/MO AND SNOW FARTHER NORTH. WAVES
OF ENERGY AHEAD OF THE MAIN STORM WILL CONTINUE TO GENERATE PATCHES
OF LIGHT PRECIP MOVING OVER THE AREA TONIGHT WITH THE MOST NOTABLE
PRECIP SCHEDULED TO PASS THROUGH INDIANA OVERNIGHT. LIGHT PRECIP
WILL CONTINUE ON TUESDAY UNTIL THE MAIN SFC LOW PRESSURE APPROACHES
OUR REGION FROM THE SW INTENSIFYING PRECIP AND POSSIBLY CAUSING SOME
T-STORMS AS WELL. MOST OF THE T-STORM ACTION WILL TAKE PLACE IN THE
TUES NIGHT TIME FRAME WHICH IS DISCUSSED IN THE LONG TERM SECTION
BELOW.
AS FOR PRECIP TYPE TONIGHT AND TUESDAY...LOOK FOR LIGHT RAIN TO
CHANCE TO LIGHT FREEZING RAIN OR PERHAPS A MIX BACK AND FORTH AS
TEMPS HOVER AROUND THE FREEZING MARK. THE BEST CHANCE FOR ICE
ACCUMULATION OVERNIGHT AND THROUGH MUCH OF THE DAY TOMORROW WILL BE
ACROSS A PORTION OF SOUTH CENTRAL INDIANA WHERE A WARNING WILL BE
ISSUED SHORTLY. EXPECT 0.2-0.4 INCHES OF ICE ACCUMULATION IN THE
WARNING. AN ADVY FOR MORE OF A FREEZING RAIN/RAIN MIX WILL BE ISSUED
FOR PORTIONS OF SOUTHERN INDIANA AND EXTREME NORTH CENTRAL KY WHO
WILL SEE A SHORT PERIOD OF ICING TONIGHT/EARLY TUES BEFORE WARMING
ABOVE FREEZING TUES AFTERNOON. LESS THAN A QUARTER OF A INCH OF ICE
ACCUMULATION IS EXPECTED IN THE ADVY AREA.
THE DETERMINING FACTOR FOR THIS FORECAST WILL BE HOW FAR NORTH A
WARM FRONT CURRENTLY LOCATED NEAR THE KY/TN BORDER PUSHES OVER OUR
AREA TONIGHT. HAVE FOLLOWED THE 12Z AND 18Z NAM SOLNS WHICH ARE A
LITTLE COLDER THAN OTHER MODELS BUT FEEL THEY PROVIDE THE BEST
FRONTAL POSITION AND TEMPS. THAT BEING SAID...THE FRONT SHOULD
INTENSIFY AND SETTLE JUST SOUTH OF THE OHIO RIVER BY TUESDAY
MORNING. HOWEVER...ANY SHIFT IN THIS FRONT NORTH OR SOUTH WILL
GREATLY AFFECT THE ICE ACCUMULATION FORECAST. STAY TUNED FOR
FURTHER UPDATES.
LOW TEMPS TONIGHT SHOULD BOTTOM OUT IN THE LOW 30S NORTH TO MID 40S
SOUTH. HIGH TEMPS TUES SHOULD BE IN THE MID 30S NORTH TO UPPER 50S
SOUTH.
.LONG TERM (TUESDAY NIGHT - MONDAY)...
TUESDAY NIGHT THROUGH THURSDAY NIGHT...
MASSIVE AND CRIPPLING STORM WILL CONTINUE TO WORK ITS WAY ACROSS THE
UPPER REGION TUESDAY NIGHT. SURGING COLD FRONT WILL WORK ITS WAY
EASTWARD ACROSS THE REGION LATE TUESDAY NIGHT RESULTING IN MUCH
COLDER AIR PUSHING INTO THE REGION. WE'RE LIKELY TO SEE A 25-30
DEGREE TEMPERATURE DROP BEHIND THE FRONT...IN A SHORT AMOUNT OF
TIME. WHILE THE BULK OF THE PRECIPITATION WILL BE EAST OF THE
REGION...POST-FRONTAL PRECIP IN THE FORM OF RAIN WILL QUICKLY CHANGE
OVER TO SNOW. EXPECT MOST AREAS TO BE ALL SNOW BY 12Z WEDNESDAY
MORNING WITH TEMPERATURES IN THE MID-UPPER 20S. LIGHT SNOWS WILL
CONTINUE THROUGHOUT THE DAY ON WEDNESDAY...BUT THE BIGGER STORY WILL
BE THE STRONG GRADIENT WINDS. LATEST MODELS SUGGEST STRONG WEST TO
NORTHWEST WINDS OF 25-30 MPH WITH GUSTS TO 45 MPH AT TIMES WILL BE
POSSIBLE. SHOULD THESE FORECASTS CONTINUE TO BE CONSISTENT...A WIND
ADVISORY WILL LIKELY BE NEEDED WITHIN THE NEXT 24 HOURS. SNOW
AMOUNTS GENERALLY WILL BE ON THE LIGHT SIDE AS BEST FORCING AND
MOISTURE WILL REMAIN TO OUR NORTH AND NORTHEAST. AS THIS LARGE
STORM SYSTEM CONTINUES TO HEAD NORTHEAST...LIGHT SNOWS WILL TAPER
OFF AND DRY AND COLD CONDITIONS WILL BE ON TAP FOR THURSDAY AND
THURSDAY NIGHT.
GENERALLY FOLLOWED THE RAW NAM 12KM AND SREF ENSEMBLE MEANS FOR
TEMPERATURES. LOWS TUESDAY NIGHT WILL BE IN THE MID 20S IN THE WEST
AND UPPER 20S TO AROUND 30 IN THE EAST. HIGHS WEDNESDAY WILL BE IN
THE UPPER 20S...BUT IT WILL FEEL MORE LIKE THE SINGLE DIGITS GIVEN
THE STRONG WINDS. LOWS WEDNESDAY NIGHT LOOK TO DROP INTO THE MID
TEENS IN THE NORTH TO THE LOWER 20S IN THE SOUTH. HIGHS THURSDAY
WILL LIKELY WARM INTO THE UPPER 20S TO THE VERY LOW 30S...WITH
OVERNIGHT LOWS COOLING BACK INTO THE LOWER TEENS OR UPPER SINGLE
DIGITS ACROSS SOUTHERN INDIANA WITH LOWER-MID TEENS ACROSS KENTUCKY.
FRIDAY THROUGH MONDAY...
LATEST LONG TERM MODEL RUNS INDICATE THE POTENTIAL FOR ANOTHER
SYSTEM TO AFFECT THE REGION IN THE FRIDAY NIGHT TO SATURDAY TIME
FRAME. LATEST GFS AND EURO LONG RANGE SOLUTIONS SHOW A CUT-OFF LOW
DEVELOPING OVER THE DESERT SOUTHWEST AND THEN HEADING
EAST-NORTHEASTWARD ACROSS THE RED RIVER VALLEY. AS THIS
OCCURS...CYCLOGENESIS OCCURS IN THE NORTHERN GULF OF MEXICO. AS THE
SOUTHERN STREAM LOW HEADS EAST...IT MAY END UP PHASING WITH ANOTHER
STRONG WAVE COMING OUT OF CANADA WITHIN THE NORTHERN STREAM. THE
31/12Z EURO SOLUTION DOES PHASE THESE WAVES...WHILE THE GFS KEEPS
SOME SEPARATION BETWEEN THEM. THUS...WHILE THE STORM WILL HEAD UP
THE COAST...THE GFS IS FURTHER EAST...WHILE THE EURO IS A BIT MORE
TO THE WEST. AT THIS TIME...BOTH SOLUTIONS WOULD RESULT IN
INCREASING PRECIPITATION CHANCES FOR MAINLY EASTERN KENTUCKY.
HOWEVER...THE CRITICAL PART OF THE FORECAST IS THE PHASE. IF THIS
SYSTEM ENDS UP PHASING EARLIER...THE SFC LOW TRACK WOULD END UP
BEING A BIT FURTHER WEST WHICH WOULD RESULT IN INCREASED
PRECIPITATION CHANCES ACROSS CENTRAL AND POSSIBLY WESTERN KY.
STILL QUITE A BIT OF SPREAD IN THE ENSEMBLE SOLUTIONS...BUT FOR NOW
HAVE TRENDED TO AN AVG OF THE GFS AND EURO AT THIS TIME. THERMAL
FIELDS ARE WILDLY DIFFERENT AS WELL...WITH THE GFS BEING MUCH COLDER
THAN THE EURO. FOR NOW...WILL KEEP P-TYPE AS RAIN/SNOW AND ADJUST
AS THE FORECAST COMES INTO BETTER FOCUS. THOUGH THIS WILL BE A
SYSTEM TO WATCH FOR SURE.
BY THE END OF THE PERIOD...IT APPEARS THAT THE SOUTHEAST RIDGE WILL
REASSERT ITSELF OFF THE EASTERN U.S. COAST WITH LARGE MEAN UPPER
TROUGH DEVELOPING OVER THE PLAINS. THE EURO HAS BEEN FAIRLY
CONSISTENT IN THIS IDEA BRINGING ANOTHER STORM OUT OF THE SOUTHERN
PLAINS AND INTO THE MIDWEST....WHICH COULD RESULT IN ANOTHER WINTER
STORM FOR OUR NEIGHBORS TO THE WEST AND NORTHWEST. IT REMAINS TO BE
SEEN IF WE'RE LOOKING AT A FUNDAMENTAL SHIFT IN THE STORM TRACKS
FROM THE EAST COAST TO THE MIDWEST...THOUGH SOME OF THE GLOBAL
ENSEMBLES GLOBAL SOLUTIONS SUGGEST THAT MAY BE THE CASE.
&&
.AVIATION (18Z TAF ISSUANCE)...
MVFR CONDITIONS WITH LIGHT SCATTERED RAIN EXPECTED FOR THIS
AFTERNOON. TONIGHT...CONDITIONS WILL DECLINE TO IFR AS A BOUNDARY
PUSHES NORTH INTO OUR AREA. RAIN COVERAGE WILL INCREASE WITH THE
ARRIVAL OF THIS BOUNDARY AS WELL ESPECIALLY OVER SDF/LEX. ALTHOUGH
THE RAIN WON/T BE CONSTANT...THE TAF SITES SHOULD EXPERIENCE ON AND
OFF RAIN FOR MOST OF THE NIGHT INTO TUESDAY MORNING.
WINDS WILL VARY DEPENDING ON THE BOUNDARY LOCATION. LOOKS LIKE MOST
OF THE TAF SITES SHOULD SEE WINDS OUT OF THE EAST THIS AFTERNOON IN
THE 7 TO 10 KT RANGE. TONIGHT WINDS WILL SHIFT SES AT LEX AND BWG
AS THE BOUNDARY SETTLES PRETTY NEAR OR SLIGHTLY NORTH OF THESE TAF
SITES. THE BOUNDARY IS NOT EXPECTED TO MAKE IT AS FAR NORTH AS SDF
SO WINDS SHOULD STAY OUT OF THE EAST AT THIS TERMINAL.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY FOR KYZ031>033-037.
IN...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY
FOR INZ076>079.
WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO
7 PM EST /6 PM CST/ TUESDAY FOR INZ083-084-090>092.
&&
SHORT TERM........AML
LONG TERM.........MJ
AVIATION..........AMLHazardous weather outlook, Jan 31, 12:45 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1245 PM EST MON JAN 31 2011 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 011745- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1245 PM EST MON JAN 31 2011 /1145 AM CST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL BEGIN TO INCREASE LATE TUESDAY INTO TUESDAY NIGHT AND EARLY WEDNESDAY. EXPECT WIND GUSTS AS HIGH AS 45 MPH WHICH WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. A FEW THUNDERSTORMS MAY DEVELOP EARLY TUESDAY NIGHT AHEAD OF AN APPROACHING STRONG COLD FRONT. ANY STORMS WILL PRODUCE HEAVY RAIN...GUSTY WINDS AND LIGHTNING. RAIN WILL CHANGE TO LIGHT SNOW BY EARLY WEDNESDAY WITH SOME LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076>079-083-011745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- 1245 PM EST MON JAN 31 2011 /1145 AM CST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING RAIN MAY DEPOSIT LIGHT AMOUNTS OF ICE LATE TONIGHT THROUGH EARLY TUESDAY MORNING ACROSS PORTIONS OF SOUTHERN INDIANA. ALTHOUGH ICE ACCUMULATIONS ARE NOT EXPECTED TO BE GREAT...A LIGHT GLAZE MAY BRING SLIPPERY CONDITIONS TO RURAL ROADS AND BRIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT FREEZING RAIN WILL CHANGE TO JUST RAIN TUESDAY WITH IMPROVING ROAD CONDITIONS. WINDS WILL BEGIN TO INCREASE LATE TUESDAY INTO TUESDAY NIGHT AND EARLY WEDNESDAY. EXPECT WIND GUSTS AS HIGH AS 45 MPH WHICH WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. A FEW THUNDERSTORMS MAY DEVELOP EARLY TUESDAY NIGHT AHEAD OF AN APPROACHING STRONG COLD FRONT. ANY STORMS WILL PRODUCE HEAVY RAIN...GUSTY WINDS AND LIGHTNING. RAIN WILL CHANGE TO LIGHT SNOW BY EARLY WEDNESDAY WITH SOME LIGHT ACCUMULATIONS POSSIBLE. DUE TO WINDS AND POSSIBLY SLIPPERY ROADS AND BLOWING SNOW...TRAVEL MAY BECOME DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FREEZING RAIN AND ICE ACCUMULATION TONIGHT THROUGH TUESDAY MORNING. JSD/DK/AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:44 AM EST | Freezing Rain Advisory | LMK | Crawford, Floyd, Harrison, Perry | 3 hr |
| Jan 31, 4:04 PM EST | Winter Weather Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison | 13 hr |
Nearby
Winter Storm Warnings in Indiana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.